Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Signature jumps and Alexander polynomials for links


Authors: Patrick M. Gilmer and Charles Livingston
Journal: Proc. Amer. Math. Soc. 144 (2016), 5407-5417
MSC (2010): Primary 57M25
DOI: https://doi.org/10.1090/proc/13129
Published electronically: May 3, 2016
MathSciNet review: 3556282
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We relate the jumps of the signature function of a link to the roots of its first non-zero higher Alexander polynomial that lie on the unit circle.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57M25

Retrieve articles in all journals with MSC (2010): 57M25


Additional Information

Patrick M. Gilmer
Affiliation: Department of Mathematics, Louisiana State University, Baton Rouge, Louisiana 70803
Email: gilmer@math.lsu.edu

Charles Livingston
Affiliation: Department of Mathematics, Indiana University, Bloomington, Indiana 47405
Email: livingst@indiana.edu

DOI: https://doi.org/10.1090/proc/13129
Keywords: Link signature
Received by editor(s): September 2, 2015
Received by editor(s) in revised form: December 20, 2015, and January 28, 2016
Published electronically: May 3, 2016
Additional Notes: The first author was partially supported by NSF-DMS–1311911
The second author was partially supported by a grant from the Simons Foundation and by NSF-DMS–1505586.
Communicated by: Martin Scharlemann
Article copyright: © Copyright 2016 American Mathematical Society